Periodic solutions of piecewise affine Gene network models with non uniform decay rates: The case of a negative feedback loop
Acta Biotheoretica 57 (4):429-455 (2009)
This paper concerns periodic solutions of a class of equations that model gene regulatory networks. Unlike the vast majority of previous studies, it is not assumed that all decay rates are identical. To handle this more general situation, we rely on monotonicity properties of these systems. Under an alternative assumption, it is shown that a classical fixed point theorem for monotone, concave operators can be applied to these systems. The required assumption is expressed in geometrical terms as an alignment condition on so-called focal points . As an application, we show the existence and uniqueness of a stable periodic orbit for negative feedback loop systems in dimension 3 or more, and of a unique stable equilibrium point in dimension 2. This extends a theorem of Snoussi, which showed the existence of these orbits only.
|Keywords||Philosophy Evolutionary Biology Philosophy of Biology|
|Categories||categorize this paper)|
References found in this work BETA
No references found.
Citations of this work BETA
No citations found.
Similar books and articles
Why Not Emotions as Motivated Behaviors?George Ainslie & John Monterosso - 2005 - Behavioral and Brain Sciences 28 (2):194-195.
What and How Physics Contributes to Understanding the Periodic Law.V. N. Ostrovsky - 2001 - Foundations of Chemistry 3 (2):145-181.
Mathematical Aspects of the Periodic Law.Guillermo Restrepo & Leonardo Pachón - 2007 - Foundations of Chemistry 9 (2):189-214.
From the Mendeleev Periodic Table to Particle Physics and Back to the Periodic Table.Maurice R. Kibler - 2007 - Foundations of Chemistry 9 (3):221-234.
Epistemology and the Social: A Feedback Loop.Evandro Agazzi - 2008 - Poznan Studies in the Philosophy of the Sciences and the Humanities 96 (1):19-31.
Coexistence of Multiple Periodic and Chaotic Regimes in Biochemical Oscillations with Phase Shifts.I. M. de la Fuente, L. Martinez, J. M. Aguirregabiria & J. Veguillas - 1998 - Acta Biotheoretica 46 (1):37-51.
Reproductive Numbers for Nonautonomous Spatially Distributed Periodic SIS Models Acting on Two Time Scales.M. Marvá, R. de la Parra & P. Auger - 2012 - Acta Biotheoretica 60 (1-2):139-154.
Study of Oscillations in a Particular Case of Yates-Pardee-Goodwin Metabolic Pathway with Coupling.S. Doubabi - 1998 - Acta Biotheoretica 46 (4):311-319.
Comparing Boolean and Piecewise Affine Differential Models for Genetic Networks.Jean-Luc Gouzé - 2010 - Acta Biotheoretica 58 (2):217-232.
Added to index2009-10-21
Total downloads14 ( #333,124 of 2,170,064 )
Recent downloads (6 months)1 ( #345,514 of 2,170,064 )
How can I increase my downloads?